Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 25, NWS North Platte, NE

July 18, 2025Brown County, Cherry County, Nebraska

NWS North Platte, NE issued this tornado warning at Jul 18, 2025, 8:55 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2025, 8:55 PM CDT (01:55 UTC)
Expired
Jul 18, 2025, 9:45 PM CDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Brown County, NE, Cherry County, NE

The radar

The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 9:20 PM CDTTORNADO20 S Johnstown, NECorrects previous tornado report from 20 S Johnstown. Delayed Report. Video evidence of a touchdown in open field. No damage reported.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 8:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

983 
WFUS53 KLBF 190155
TORLBF
NEC017-031-190245-
/O.NEW.KLBF.TO.W.0025.250719T0155Z-250719T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
855 PM CDT Fri Jul 18 2025

The National Weather Service in North Platte has issued a

* Tornado Warning for...
  Eastern Cherry County in north central Nebraska...
  Southwestern Brown County in north central Nebraska...

* Until 945 PM CDT.

* At 855 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 14 miles south of Johnstown, or 15 miles southwest of
  Ainsworth, moving south at 10 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  eastern Cherry and southwestern Brown Counties, including the
  following locations... Moon Lake, Willow Lake State Wildlife
  Management Area, and Long Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4243 10022 4245 9991 4214 9989 4213 10025
TIME...MOT...LOC 0155Z 008DEG 10KT 4237 10003 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
JWS
3 follow-up statements
625 
WWUS53 KLBF 190215
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
915 PM CDT Fri Jul 18 2025

NEC017-031-190245-
/O.CON.KLBF.TO.W.0025.000000T0000Z-250719T0245Z/
Cherry NE-Brown NE-
915 PM CDT Fri Jul 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EASTERN
CHERRY AND SOUTHWESTERN BROWN COUNTIES...

At 915 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northeast of Elsmere, or 19 miles southwest of
Ainsworth, moving south at 15 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Elsmere, Moon Lake, Willow Lake State Wildlife Management Area, and
Long Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4243 10022 4245 9991 4214 9989 4213 10025
TIME...MOT...LOC 0215Z 009DEG 12KT 4230 10005 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
JWS
862 
WWUS53 KLBF 190231
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
931 PM CDT Fri Jul 18 2025

NEC017-031-190245-
/O.CON.KLBF.TO.W.0025.000000T0000Z-250719T0245Z/
Cherry NE-Brown NE-
931 PM CDT Fri Jul 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EASTERN
CHERRY AND SOUTHWESTERN BROWN COUNTIES...

At 931 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Elsmere, or 22 miles southwest of
Ainsworth, moving south at 10 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Elsmere, Moon Lake, Willow Lake State Wildlife Management Area, and
Long Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4241 10022 4236 9991 4214 9989 4213 10025
TIME...MOT...LOC 0231Z 008DEG 10KT 4225 10006 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
JWS
386 
WWUS53 KLBF 190244
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
944 PM CDT Fri Jul 18 2025

NEC017-031-190254-
/O.EXP.KLBF.TO.W.0025.000000T0000Z-250719T0245Z/
Cherry NE-Brown NE-
944 PM CDT Fri Jul 18 2025

...THE TORNADO WARNING FOR EASTERN CHERRY AND SOUTHWESTERN BROWN
COUNTIES WILL EXPIRE AT 945 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

LAT...LON 4241 10022 4236 9991 4214 9989 4213 10025
TIME...MOT...LOC 0244Z 008DEG 10KT 4222 10006 

$$
JWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 18, 6:33 PM CDT, 2 hours 22 minutes earlier. Its key messages:

  • Isolated thunderstorms are possible later this evening, potential for a strong to severe storm
  • Greater chance for severe thunderstorms on Saturday afternoon and evening
  • Brief warming trend Mon. and Tue.
Area forecast discussion, Jul 18, 6:33 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
633 PM CDT Fri Jul 18 2025

.KEY MESSAGES...

- Isolated thunderstorms are possible later this evening,
  potential for a strong to severe storm

- Greater chance for severe thunderstorms on Saturday afternoon
  and evening

- Brief warming trend Mon. and Tue.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 416 PM CDT Fri Jul 18 2025

The main concern in the short term is the chance for a
strong to severe thunderstorm this evening and Saturday. For this
evening, expect any convection to hold off until after 5pm CT as the
LLJ kicks in, however several models have this LLJ fairly weak and a
little east of the CWA leading to lower confidence in storm
development. If convection develops it will be near a stationary
front across northwest Nebraska and then spread eastward. There is
good moisture convergence out ahead of the front, MU CAPE values
around 1500-2000 J/kg +, although forcing is weak which leads to
lower confidence in storm development. The setup is fairly
conditional, however given the environment if a storm was to go up
it has a favorable environment for a strong to severe storm to
sustain itself once it develops, across the northern Sandhills.

Saturday looks to be the greatest potential for scattered
thunderstorm to develop. The expected mode of storm development is
supercellular and would expect development to be fairly rapid. MU
CAPE is around 1900 to 3000 J/kg with 0-6km shear around 35-50 kts
along with lapse rates of 6.5 to 7 C/km. Expect any supercell to be
capable of large hail, which will be the main hazard, with the
secondary hazard of damaging winds. Storms could also have the
potential for localized heavy rainfall with pwats around l.5 inches
for the area. There is also the risk for tornadic development as
well this would be in the vicinity of where the warm front exist. At
this time there is some uncertainty on how far north the frontal
boundary will move.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 416 PM CDT Fri Jul 18 2025

Temperatures will warm up early in the week as a upper
level ridge builds in across the Central CONUS with highs reaching
the 90s Mon. and Tue. Flow starts to turn more quasi-zonal mid-week
with temperatures in the upper 80s to low 90s. As for precipitation
chances in the long term there will be low-end daily
precipitation chances as weak disturbances move across the High
Plains.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 630 PM CDT Fri Jul 18 2025

Scattered thunderstorm development is possible this evening and
tonight across western and north central Nebraska, with brief
MVFR visibilities and gusty, erratic winds. These storms will
persist into the overnight hours, ending prior to sunrise
Saturday. By early Saturday morning, low stratus will expand
across northern Nebraska, leading to IFR/locally LIFR CIGs.
Patchy fog is also expected, with MVFR/locally IFR visibilities
through late Saturday morning. This stratus will gradually
erode, with a return of VFR into Saturday afternoon.

Winds shift easterly tonight, with at around 10 to 15kts. Winds
then shift southeasterly into Saturday, at around 10 to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Brown
Hazardous weather outlook, Jul 18, 4:27 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
427 PM CDT Fri Jul 18 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-192130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
427 PM CDT Fri Jul 18 2025 /327 PM MDT Fri Jul 18 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Isolated to scattered strong to severe storms are possible this
evening across western and north central Nebraska. The main threat
will be hail and damaging winds, but can't rule out a tornado,
especially east of HWY 83.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible Saturday through Wednesday across the
area. For Saturday, isolated to scattered strong to severe supercell
storms are possible across western and north central Nebraska in the
afternoon into the evening. The main hazards will be large hail and
strong winds with a secondary threat of localized heavy rainfall and
even a tornado can't be ruled out. Beyond Saturday night, the severe
threat is uncertain.

Very warm temperatures return next week with heat indices
approaching 100 across portions of north central and into central
Nebraska through at least Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 18, 7:24 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
724 PM CDT Fri Jul 18 2025

NEZ006-008-009-190100-
Brown NE-Rock NE-Keya Paha NE-
724 PM CDT Fri Jul 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROCK...NORTHERN
BROWN AND SOUTH CENTRAL KEYA PAHA COUNTIES THROUGH 800 PM CDT...

At 724 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Johnstown, or 10 miles northwest of Ainsworth,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ainsworth, Johnstown, Antelope Peak, Keller Park State Recreation
Area, Meadville, and Bobcat State Wildlife Management Area.

This includes the following highways...
 Highway 183 between mile markers 194 and 205.
 Highway 20 between mile markers 227 and 249, and near mile marker
252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4254 10013 4267 10017 4282 9982 4255 9967
TIME...MOT...LOC 0024Z 254DEG 18KT 4267 9998

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JWS
Special weather statement, Jul 18, 7:25 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
725 PM CDT Fri Jul 18 2025

NEZ035-036-057-059-190115-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
725 PM CDT Fri Jul 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON
COUNTIES THROUGH 815 PM CDT/715 PM MDT/...

At 725 PM CDT/625 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles east of Arthur, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail, Bucktail
Lake, and Schnick Lake.

This includes Highway 92 between mile markers 172 and 194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4148 10157 4162 10154 4166 10108 4137 10119
TIME...MOT...LOC 0025Z 279DEG 18KT 4154 10144

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 18, 8:26 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
826 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     Funnel Cloud     7 S Johnstown           42.47N 100.06W
07/18/2025                   Brown              NE   Broadcast Media

0824 PM     Tornado          7 S Johnstown           42.47N 100.06W
07/18/2025                   Brown              NE   Broadcast Media

&&
Local storm report, Jul 18, 8:41 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
841 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     Tornado          9 S Johnstown           42.44N 100.06W
07/18/2025                   Brown              NE   Broadcast Media

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:24 PM CDTSpecial Weather StatementLBFKeya Paha36 min
Jul 18, 7:25 PM CDTSpecial Weather StatementLBFMcPherson50 min
Jul 18, 7:48 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:18 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:21 PM CDTTornado WarningLBFBrown39 min
Jul 18, 9:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Jul 18, 10:15 PM CDTSpecial Weather StatementLBFGarfield45 min
Jul 18, 10:23 PM CDTSpecial Weather StatementLBFBlaine52 min
Jul 18, 10:54 PM CDTSpecial Weather StatementLBFGarfield51 min
Jul 18, 11:12 PM CDTSpecial Weather StatementLBFLoup48 min
Jul 18, 11:41 PM CDTSpecial Weather StatementLBFGarfield, Wheeler49 min
Jul 19, 1:56 AM CDTSpecial Weather StatementLBFRock64 min
Jul 19, 3:31 AM CDTSpecial Weather StatementLBFHolt59 min
Jul 19, 2:52 PM CDTSpecial Weather StatementLBFLogan23 min
Jul 19, 2:59 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson46 min
Jul 19, 3:24 PM CDTSpecial Weather StatementLBFHooker51 min
Jul 19, 3:26 PM CDTSpecial Weather StatementLBFGrant49 min
Jul 19, 3:31 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFArthur, Grant, Hooker44 min
Jul 19, 3:33 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFHooker, McPherson, Thomas42 min
Jul 19, 3:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, Logan, McPherson50 min
Jul 19, 3:46 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln, Logan, McPherson44 min
Jul 19, 3:50 PM CDTSevere Thunderstorm WarningLBFHolt40 min
Jul 19, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas46 min
Jul 19, 4:16 PM CDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson44 min
Jul 19, 4:22 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Lincoln, Logan38 min
Jul 19, 4:45 PM CDTSevere Thunderstorm WarningLBFBrown45 min
Jul 19, 4:49 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson41 min
Jul 19, 4:56 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster, Lincoln49 min
Jul 19, 4:59 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, McPherson46 min
Jul 19, 5:01 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson44 min
Jul 19, 5:09 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Lincoln51 min
Jul 19, 5:11 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Jul 19, 5:20 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Rock40 min
Jul 19, 5:51 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
Jul 19, 5:52 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Loup, Rock38 min
Jul 19, 6:07 PM CDTSevere Thunderstorm WarningLBFCuster18 min
Jul 19, 6:11 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln34 min
Jul 19, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Rock, Wheeler53 min
Jul 19, 6:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier39 min
Jul 19, 6:48 PM CDTSevere Thunderstorm WarningLBFFrontier42 min
Jul 19, 6:49 PM CDTSpecial Weather StatementLBFBoyd56 min
Jul 19, 6:56 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.